MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/080CZ
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff on the portex® uniperc® tracheostomy tube was difficult to inflate.No serious injury was reported in connection with this incident.
 
Additional Manufacturer Narrative
One used tracheostomy tube was returned for analysis.Visual analysis found that the tube appeared to be in good condition.Functional testing included an inflation test.The device cuff was inflated and after a 12 hour period the cuff was found to be significantly deflated.Then the sample was submerged in water and the tracheostomy tube cuff was inflated using a syringe filled with air.Air was observed to be leaking from inflation lumen which was found to be cut.The device history record was reviewed and no manufacturing or testing issues were found.Based on the evidence, the complaint was confirmed.The root cause was likely the cut of the inflation lumen.

Brand Name
PORTEX® UNIPERC® TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key7504722
Report Number3012307300-2018-01496
Device Sequence Number19220069
Product Code BTO
UDI-Device Identifier15019315060441
UDI-Public15019315060441
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/18/2022
Device Catalogue Number100/897/080CZ
Device Lot Number3404439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1